MAUDE Adverse Event Report: STRYKER GMBH TIBIAL NAIL, STANDARD T2 TIBIA Ø10X330 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TIBIAL NAIL, STANDARD T2 TIBIA Ø10X330 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18221033S
Medical Device Problem Codes Material Perforation (2205); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during free hand distal drilling the drill removed titanium from the nail and elongated the hole.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device remains in patient body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to section h6 (device code).This device is concomitant and did not contribute to the reported elongated hole.No allegation against the nail in original condition was confirmed and no adverse consequences reported.As per reported event the drilling was performed by free-hand technique and the operative technique clearly instructs the steps to be performed for freehand technique.Furthermore, the labelling t2 tibial nailing system instructs as following: ¿4.2 intra-operative.¿ avoid surface damage of implants.¿ discard all damaged or mishandled implants.¿.The reported event of drill contact to the metal implant during free-hand drilling could be confirmed since details available revealed evidence of damaged nail hole.Due to non-available device in question and counterpart nail used [as per details given ¿nail remained implanted¿] a physical inspection was impossible and further technical statement could not be given.An elongated nail hole could only be confirmed based on the image provided.However, the labelling clearly instructs not to use damaged or mishandled implants and to discard them.The individual steps for free-hand drilling are described in the corresponding operative technique in detail, which clearly points out: ¿the critical step with any freehand locking technique is to visualize a perfectly round locking hole with the c-arm.¿.Finally, based on details available an exact root cause could not be determined but since nothing was reported during pre-functional check, which is required per ifu, it could not be excluded that the event is rather related to a sub-optimal intraoperative procedure during free-hand drilling.¿.Complementary information about this event can be found under the main investigation for the drill.If any additional information is provided indicating otherwise the record will be reopened and the investigation will be reworked.

Brand Name
TIBIAL NAIL, STANDARD T2 TIBIA Ø10X330 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18073407
Report Number0009610622-2023-00390
Device Sequence Number15374625
Product Code HSB
UDI-Device Identifier04546540197900
UDI-Public04546540197900
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18221033S
Device Lot NumberK0E8AD8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexMale